Schizophrenia.com

Antipsychotic Medication Withdrawal

My doctor told me that I shouldn’t be throwing up days after I go off meds. I can’t eat solids or hold down liquids that long without throwing them back up. I went eight days of not being able to eat or drink. Of course i drank liquids where i wouldn’t get dehydrated but threw it up. I also had an unusual extreme lack of appetite. Any one with advice?

How did you go of medications - cold turkey or did you slowly withdraw over a period of months (as I believe is typically recommended when changing medications)?

And what medications were you going off of?

What are you coming off of? I mean medication and dosage? I’m coming off Abilify right now at 26mg and I was weaned downed to 20mg and it’ll be adjusted next week again to a lower dosage.

Going cold turkey on antipsychotics sounds like it could be a whirlwind of disaster.

2 Likes

Generic Zyprexa 10mg. it was a low dose and i did kinda go cold turkey. my pdoc said if i want to try again i should cut the pill in half and take half daily for a week or two and then quit and see how it works out. i dont have any positive symptoms that arent disturbing 10mg’s. My other one wants me to stay on meds. Its the one that has known me for 9 years. My newest one, i only know for a year. I want a new pdoc cuz hes not that good. Last time i quit my meds is cuz he didnt account for my next doc appointment and i didnt have any refills left and hes done that 3 times now. All he does is listen for symptoms if one needs a upped dose or change of meds and to write prescription and he cant even do that.

Plus he has a unlisted home address unlike my psychologist. I dont really trust him that well

I am on a similar dose of Olanzapine. I have tried to cut it down to 5mg over a two month span but positive symptoms came back. It depends how long you have been taking them but even though 10mg is a low dose for this med they are still powerful anti-psychotics.

I had no problems ever when I go off meds, so I wouldn’t worry about it too much. You may just have a bug. Go see a doctor if it persists.